| Catalog Number |
4004C0513 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician attempted to place a pc400, however, the pc400 unintentionally detached within the microcatheter after being repositioned multiple times.The physician, therefore, removed the microcatheter with the pc400 inside.The procedure was completed using the same microcatheter and additional coils.There was no report of an adverse effect to the patient.